sensitize

(redirected from sensitizes)
Also found in: Dictionary, Thesaurus, Idioms.
Related to sensitizes: sensitises

sen·si·tize

(sen'si-tīz),
To render sensitive; to induce acquired sensitivity, to immunize.
See also: sensitized antigen.
Farlex Partner Medical Dictionary © Farlex 2012

sensitize

(sĕn′sĭ-tīz′)
v. sensi·tized, sensi·tizing, sensi·tizes
v.tr.
To make hypersensitive or reactive to an antigen, such as pollen, especially by a second or repeated exposure.
v.intr.
To become sensitive or hypersensitive.

sen′si·ti·za′tion (-tĭ-zā′shən) n.
sen′si·tiz′er n.
The American Heritage® Medical Dictionary Copyright © 2007, 2004 by Houghton Mifflin Company. Published by Houghton Mifflin Company. All rights reserved.

sen·si·tize

(sen'si-tīz)
To render sensitive; to induce acquired sensitivity, to immunize.
See also: sensitized antigen
Medical Dictionary for the Health Professions and Nursing © Farlex 2012

Patient discussion about sensitize

Q. I had cataract surgery with iol implant, and ever since I have awful light sensitivity. Any ideas? I can't go into a "super store" without my sunglasses. My eyes ache at the end of the day. My doctor says "I don't know!"

A. May sound a bit silly question, but have you tried to consult your ophthalmologist (eye doctor, e.g. the one that performed the operation) about it? Cataract surgery, although considered very successful, isn't problem-free. Primary physician may not have the necessary specialization to deal with these subjects.

Q. I heard that patients are highly sensitive to their senses? what are the most common symptoms of fibromyalgia and can they be aggravated? I heard that patients are highly sensitive to their senses?

A. Great answeer...couldn't agree more!

Q. when my aunt went through chemo (for colon cancer) her palms became VERY sensitive and had a burning feeling is there any way to prevent this from happening to my mom who is starting her chemo now? If not, what it the best treatment for it?

A. What you describe sounds like peripheral neuropathy, a well known side effect of platinum chemotherapy which is used for colon cancer. Several measures, including giving infusion of calcium and magnesium, and glutathione were found to reduce the rate of this complication, although further studies are necessary.

However, the information is only general advice, since I haven't examined your mother so if you have any questions about this subject, it may be wise to consult a doctor (e.g. oncologist).

You may read more here:
http://www.nlm.nih.gov/medlineplus/cancerchemotherapy.html

More discussions about sensitize
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.